Alert archive / Connecticut / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 15, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 28, 2002, 6:52 AM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2002, 6:52 AM EDT (10:52 UTC)
- Expired
- May 28, 2002, 7:30 AM EDT
- In force
- 38 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 281052 SVROKX CTC001-009-281130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 652 AM EDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT SOUTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT * UNTIL 730 AM EDT. * AT 651 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR TRUMBULL...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE IN THE VICINITY OF... DERBY AND ANSONIA AROUND 705 AM. ORANGE AROUND 710 AM. WEST HAVEN AROUND 715 AM. NEW HAVEN AROUND 725 AM. NORTH HAVEN AND 9 MILES SOUTHWEST OF WALLINGFORD CENTER AROUND 730 AM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4127 7332 4115 7321 4135 7277 4149 7286
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:30 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 28, 3:30 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 330 AM EDT TUE MAY 28 2002 DISC: ANY FOG THAT DID FORM OVRNGT DID NOT BECOME DENSE. THERE WAS ENOUGH MID AND HI LVL CLDS TO PREVENT THE FORMATION OF THE LOWER CLDS TO FORM. DURING THE MRNG AS SUN RISES AND MIXING BEGINS TO DVLP ANY LEFT OVR STATUS WILL QUICKLY DISSIPATE. WITH THE MID AND HI LVL CLDS WITH US FOR MOST OF THE IT WILL HELP TO KEEP DOWN THE THREAT OF ANY SVR STORMS. WE DO BEGIN TO BECOME UNSTABLE VRY EARLY IN THE DAY AND WITH THE OLD FRNTL BOUNDRY LYING ACRS THE RGN WE CUD GET INTO SOME SCT SHWR AND TSTMS. SOME VORT DOES DVLP ACRS US AND THIS ALONG WITH THE LOW LVL MOIST SHD BE ENOUGH TO KICK SOMETHING OFF. AVN IS THE STRNGST WITH RESPECT TO THE VORT...BUT ETA/NGM ALSO INDICATE WE ARE IN THE CHC RANGE FOR ACTIVITY. WITH WET BULB ZERO RUNNING LESS THAN 10K THERE CUD BE SOME HAIL PRODUCES WITH ANY TYPE OF TSTMS...ESPECIALLY OVR INLAND AREAS. TEMPS FOR THIS AFTERNOON SHOWS THAT WITH A SOUTH/SW FLOW ALL DAY CSTL AREAS WILL BE RUNNING ATLEAST 5 TO 8 DEGRESS COOLER THAN INLAND AREAS. WILL REFLECT THIS IN THE ZONES. ETA BUFKIT SHOWS THAT AFTER THE LATE AFTN AND THE SHWR ACTIVITY GETS CUT OFF THERE WILL BE MORE LO LVL MOIST THAN LAST NIGHT AND ALL MODELS SHOWS WE CUD GET SOME DENSE FOG DVLPNG TNGT. NGM MOS NUMBRS SHOW CIGS AND VSBY DROPPING AFTER SUNSET. MARINE...SEAS AND WINDS WELL BELOW ANY CRIT. FCSTID = 17 EWR 78 59 77 63 / 40 10 10 10 MGJ 77 58 75 57 / 50 10 10 10 DXR 77 57 75 57 / 50 10 10 10 NYC 76 62 76 62 / 40 10 10 10 ISP 75 59 74 58 / 40 10 10 10 GON 73 57 72 57 / 40 10 10 10 .OKX... CT...NONE. NJ...NONE. NY...NONE.
In the hours before
Special weather statement, May 28, 5:45 AM EDT, 1 hour 7 minutes before
CTZ005-009-NJZ003-004-NYZ067>071-281145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 545 AM EDT TUE MAY 28 2002 ...SHOWERS AND THUNDERSTORMS DEVELOPING... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS MOVING NORTHEAST AT 25 TO 30 MPH THROUGH SOUTHEAST NEW YORK AND SOUTHERN CONNECTICUT. SOME OF THESE THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. THE STORMS MAY ALSO PRODUCE BRIEF HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Severe Thunderstorm Warnings in Connecticut, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.